Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 72, NWS North Platte, NE

June 2, 2010Garden County, Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2010, 1:11 PM MDT for Garden County, Keith County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2010, 1:11 PM MDT (19:11 UTC)
Expired
Jun 2, 2010, 2:00 PM MDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 138 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 1:25 PM MDTHAIL 0.5Lewellen, NE1/2 INCH SIZED HAIL STONES COVERED THE GROUND LIKE SNOW.
Jun 2, 2:05 PM MDTHAIL 0.25Ogallala, NEPEA SIZE HAIL ACCOMPANIED BY VERY HEAVY RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WUUS53 KLBF 021911
SVRLBF
NEC069-101-022000-
/O.NEW.KLBF.SV.W.0072.100602T1911Z-100602T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
111 PM MDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  WESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 200 PM MDT

* AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LEWELLEN...OR 13 MILES SOUTHEAST OF OSHKOSH...AND MOVING EAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  OGALLALA...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...EAGLE GULCH
  CAMPGROUND...OTTER CREEK CAMPGROUND...LAKE VIEW CAMPGROUND...
  LEMOYNE...HIGHWAY 26 MILE MARKER 130...HIGHWAY 26 MILE MARKER
  140...HIGHWAY 61 MILE MARKER 100 AND KINGSLEY DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR KINGSLEY DAM...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE.

&&

LAT...LON 4144 10217 4141 10198 4139 10197 4139 10189
      4134 10159 4106 10171 4120 10206 4122 10206
      4121 10210 4127 10226
TIME...MOT...LOC 1909Z 292DEG 20KT 4132 10209
WIND...HAIL 60MPH 1.00IN

$$

SCHULTZ
3 follow-up statements
561 
WWUS53 KLBF 021920
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CDT WED JUN 2 2010

NEC069-101-022000-
/O.CON.KLBF.SV.W.0072.000000T0000Z-100602T2000Z/
GARDEN NE-KEITH NE-
120 PM MDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KEITH
AND SOUTHEASTERN GARDEN COUNTIES UNTIL 200 PM MDT...

AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...OR 17 MILES NORTH OF BIG
SPRINGS...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  OGALLALA...EAGLE GULCH CAMPGROUND...OTTER CREEK CAMPGROUND...LAKE
  VIEW CAMPGROUND...LEMOYNE...HIGHWAY 26 MILE MARKER 130...HIGHWAY 26
  MILE MARKER 140...HIGHWAY 61 MILE MARKER 100 AND KINGSLEY DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4144 10217 4141 10198 4139 10197 4139 10189
      4134 10159 4106 10171 4120 10206 4122 10206
      4121 10210 4127 10226
TIME...MOT...LOC 1919Z 292DEG 20KT 4130 10202
WIND...HAIL 60MPH 1.00IN

$$

SCHULTZ
209 
WWUS53 KLBF 021931
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
231 PM CDT WED JUN 2 2010

NEC069-021940-
/O.CAN.KLBF.SV.W.0072.000000T0000Z-100602T2000Z/
GARDEN NE-
131 PM MDT WED JUN 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARDEN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF GARDEN COUNTY.

LAT...LON 4138 10205 4139 10204 4139 10189 4134 10159
      4106 10171 4120 10206 4131 10205
TIME...MOT...LOC 1930Z 298DEG 19KT 4126 10195

$$

NEC101-022000-
/O.CON.KLBF.SV.W.0072.000000T0000Z-100602T2000Z/
KEITH NE-
131 PM MDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KEITH
COUNTY UNTIL 200 PM MDT...

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
EAGLE GULCH CAMPGROUND...OR 15 MILES NORTH OF BIG SPRINGS...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  OGALLALA...OTTER CREEK CAMPGROUND...LAKE VIEW CAMPGROUND...
  LEMOYNE...HIGHWAY 26 MILE MARKER 140...KINGSLEY DAM AND HIGHWAY 61
  MILE MARKER 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4138 10205 4139 10204 4139 10189 4134 10159
      4106 10171 4120 10206 4131 10205
TIME...MOT...LOC 1930Z 298DEG 19KT 4126 10195
WIND...HAIL 60MPH 1.00IN

$$

SCHULTZ
885 
WWUS53 KLBF 021943
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 PM CDT WED JUN 2 2010

NEC101-022000-
/O.CON.KLBF.SV.W.0072.000000T0000Z-100602T2000Z/
KEITH NE-
143 PM MDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KEITH
COUNTY UNTIL 200 PM MDT...

AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE
VIEW CAMPGROUND...OR 10 MILES NORTHWEST OF OGALLALA...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  OGALLALA...LEMOYNE...HIGHWAY 26 MILE MARKER 140...HIGHWAY 61 MILE
  MARKER 100 AND KINGSLEY DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4131 10205 4139 10189 4134 10159 4106 10171
      4120 10206
TIME...MOT...LOC 1943Z 301DEG 19KT 4122 10186
WIND...HAIL 60MPH 1.00IN

$$

SCHULTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:30 AM MDT, 10 hours 41 minutes earlier.

Area forecast discussion, Jun 2, 2:30 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 AM CDT WED JUN 2 2010

.SYNOPSIS...
SURFACE FRONT WELL TO THE SOUTH THIS MORNING...STRETCHED FROM SW KS
TO A CENTRAL IA LOW. SURFACE HIGH PRESSURE CENTERED OVER THE
DAKOTAS. MID LEVEL FLOW IS IN THE MIDDLE OF TRANSITIONING FROM ZONAL
TO NW FLOW. MID LEVEL SHORT WAVE MOVED ACROSS THE STATE
OVERNIGHT...AND NOW IS INTO EASTERN NEB. SECONDARY WEAKER WAVE
PRODUCING SOME LIGHT SHOWERS MOVING ALONG THE CENTRAL NEB/S DAKOTA
BORDER.

&&

.DISCUSSION...
TODAY...DEPARTING SHORT WAVE WILL BRING A BRIEF END TO SHOWERS
LATER THIS MORNING. HOWEVER...AS THE NEXT WAVE...ALREADY REACHING
THE CENTRAL ROCKIES...WILL BE PUSHING INTO THE PANHANDLE BY MID
AFTERNOON. MARGINAL MOISTURE...DEW PTS IN THE MID TO UPPER
50S...WILL RETURN THIS AFTN AHEAD OF NEXTS WAVE. THEN AS THE WAVE
PUSHES ACROSS THE AREA...A BAND OF INSTABILITY IS EXPECTED TO
DEVELOP...WITH CAPE VALUES APPROACHING 800 J/KG...AND LIMITED
AMOUNT...LESS THAN 100 J/KG...OF CIN. SHOULD BE ABLE TO GET SOME
ISOLATED SHOWERS TO DEVELOP IN THE AFTN...FIRST ACROSS THE HIGHER
TERRAIN IN THE PANHANDLE. THE ACTIVE WILL THEN MOVE EAST ONTO THE
PLAINS DURING THE LATE AFTN HOURS...CONTINUING OVERNIGHT.

THURSDAY THE ELONGATED SURF HIGH WILL SHIFT SOUTH INTO THE
MISSOURI RVR VALLEY AND TURN WINDS TO THE SOUTH. THIS WILL RETURN
MORE MOISTURE...DEW PTS IN THE LOWER 60S...DURING THE DAY ON
THURS. NEXT TROF TO PUSH ACROSS THE AREA THURS AFTN. CAP TO
SUPRESS ACTIVITY FOR PART OF THE DAYTIME. BY MID AFTN CAP WILL
BEGIN TO WEAKEN AS HIGHS PUSH INTO THE 80S. SPC HAS MOST OF THE
AREA IN A SLIGHT RISK FOR SVR STORMS. LOCATION OF SVR STORMS WILL
DEPEND ON HOW FAR EAST THE TROUGH MAKES IT BY PEAK HEAT. GFS IS A
LITTLE FURTHER EAST THAN THE NAM...AND BLENDED FOR A FIRST GUESS.
THURSDAY NIGHT THE SYSTEM WILL CONTINUE ACROSS THE STATE WITH A
CONTINUED CHANCE FOR STORMS.

FRIDAY INTO NEXT WEEK WILL CONTINUE TO BE ACTIVE. MAIN FRONT TO
MEANDER JUST TO THE SOUTH OF THE CWA...WITH A CONTINUED TRAIN OF
SHORT WAVES TO RIDE IN WESTERLY/NORTHWESTERLY FLOW. EACH PASSING
WAVE WILL BRING THE CHANCE FOR SHOWERS OR THUNDERSTORMS NEARLY
EVERYDAY...ESPECIALLY IF TIMING IS IN THE AFTN OR EVENING. TIMING
WILL BE KEY TO POTENTIALLY SEVERE WEATHER...AND WILL BE ANALYZED
IN MORE DETAIL AS THE DAYS APPROACH. TEMPERATURES REMAIN SEASONAL
WITH FLUCTUATIONS UP AND DOWN FROM THE LOWER/MID 70S TO THE
LOWER/MID 80S...WARMEST IN THE SOUTHWEST.

&&

.AVIATION...
SCATTERED LIGHT RAINSHOWERS WILL CONTINUE OVER WESTERN AND NORTH
CENTRAL NEBRASKA EARLY THIS MORNING. SOME MVFR CONDITIONS CIGS WILL
CONTINUE OVER SOUTHWEST NEBRASKA EARLY. VFR CONDITIONS TODAY WITH
ISOLATED THUNDERSTORMS MOVING OFF BOUNDARY TO THE WEST LATE THIS
AFTERNOON AND EARLY EVENING. CONFIDENCE NOT HIGH SO WILL LEAVE TRW
OUT OF FORECAST THIS EVENING AT BOTH KLBF AND KVTN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/EXTENDED...MASEK
AVIATION...POWER
Hazardous weather outlook, Jun 2, 4:15 AM MDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 AM CDT WED JUN 2 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-031015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
515 AM CDT WED JUN 2 2010 /415 AM MDT WED JUN 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER WESTERN
NEBRASKA THIS AFTERNOON AND EVENING...GENERALLY WEST OF HIGHWAY 83
FROM VALENTINE TO NORTH PLATTE. THUNDERSTORMS THAT DEVELOP ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT THURSDAY
AFTERNOON AND EVENING OVER PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA...EAST OF A LINE FROM MERRIMAN TO CHAPPELL. THE MAIN
THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL.

WESTERLY FLOW ALOFT WILL KEEP THUNDERSTORMS IN THE FORECAST FOR WESTERN
AND NORTH CENTRAL NEBRASKA EACH DAY THROUGH THE COMING WEEKEND. NO
WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

POWER

In the hours before

Special weather statement, Jun 2, 12:56 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
156 PM CDT WED JUN 2 2010

NEZ022-057-021930-
GARDEN NE-KEITH NE-
1256 PM MDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KEITH AND
SOUTHEASTERN GARDEN COUNTIES UNTIL 130 PM MDT...

AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BLUEWATER BATTLEFIELD STATE HISTORICAL
PARK...OR 8 MILES EAST OF OSHKOSH...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
LEWELLEN AROUND 105 PM MDT.
ASH HOLLOW STATE HISTORICAL PARK AROUND 110 PM MDT.
WINDLASS HILL AROUND 120 PM MDT.
CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA AROUND 125 PM MDT.
HIGHWAY 26 MILE MARKER 130 AROUND 130 PM MDT.

SCHULTZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:20 PM MDTSevere Thunderstorm WarningLBFDeuel25 min
Jun 1, 6:45 PM MDTSevere Thunderstorm WarningLBFDeuel45 min
Jun 1, 7:21 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins39 min
Jun 1, 9:06 PM MDTSevere Thunderstorm WarningLBFFrontier54 min
Jun 1, 9:09 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes51 min
Jun 1, 9:44 PM MDTSevere Thunderstorm WarningLBFFrontier33 min
Jun 1, 10:00 PM MDTSevere Thunderstorm WarningLBFFrontier60 min
Jun 1, 10:13 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes47 min
Jun 1, 10:46 PM MDTSevere Thunderstorm WarningLBFFrontier44 min
Jun 2, 2:01 PM MDTSevere Thunderstorm WarningLBFKeith29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.